Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 16, 2017, 4:05 PM EDT for Brevard County, Indian River County, Okeechobee County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 16, 2017, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:28 PM EDT | TSTM WND GST 39 | Melbourne Airport, FL | ASOS MEASURED WIND GUST OF 34KT/39MPH FROM W |
| Jun 16, 5:08 PM EDT | TSTM WND GST 54 | 4 Sse Indialantic, FL | CWOP SITE MEASURED WIND GUST OF 47KT/54MPH FROM S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS82 KMLB 162005
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT FRI JUN 16 2017
FLZ047-053-054-058-162100-
Southern Brevard County FL-Okeechobee FL-Osceola FL-Indian River FL-
405 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...INDIAN RIVER...
SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 500 PM
EDT...
At 403 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Viera to
Okeechobee. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Melbourne, Rockledge, Sebastian, Cocoa Beach, Fort Drum, Yeehaw
Junction, and Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8079 2719 8084 2728 8100 2733 8105
2736 8103 2739 8112 2745 8115 2834 8086
2835 8060 2786 8044 2756 8056 2756 8068
2714 8069
TIME...MOT...LOC 2003Z 307DEG 18KT 2827 8079 2735 8090
$$
Smith/UlrichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:35 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 16, 3:35 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 335 PM EDT Fri Jun 16 2017 .DISCUSSION... Through Tonight...Scattered showers and storms moving toward the east coast from interior at mid afternoon. Activity expected to continue to increase near the through the late afternoon as the cells and outflows encounter the sea breeze boundary. WSW steering flow near 10 knots will help push the convection off the coast late afternoon through around sunset. Will indicate highest evening PoPs near the east coast with scattered values...scaling back to slight changes western interior section where activity will be earlier to move out. Overnight mins in the low/mid 70s. Sat...Prevailing flow will remain out of the W-SW with low level ridge axis to the south and mid/upper trough extending into the Gulf of Mexico. Precipitable water levels a little lower than recent days with some drying noted aloft...but PoPs still fairly high...50% north/60% south with activity pushing toward the east side of peninsula again. Some morning sunshine should allow temps to reach near 90/lower 90s inland and upper 80s to around 90 near the east coast before sea breeze onset. Sat Night-Sun Night...Flow becomes more southerly as low level ridge axis begins to drift back northward over the peninsula. South-southeast winds will increase through lower-mid levels Sunday between the ridge axis and low pressure trough near the Yucatan peninsula, allowing a deep feed of moisture to move in over the region. PoPs will nudge back up across much of the area. Low temps Sun morn in low/mid 70s...daytime highs near 90/low 90s north and mid/upper 80s south with more clouds/earlier rain. Previous extended discussion for next week follows below... Monday-Friday...GFS forecasts tropical waves to move westward across the Yucatan area Monday and toward the southwest Gulf Tue into Wed. This will keep the area under fairly deep tropical moisture with mid levels temps expected to warm to -5 to -6. This will continue the above normal rain chances in the 50-60 percent range into mid week with the risk of locally heavy rainfall each day. GFS and ECM begin to diverge some into late week with the GFS latching on to a weak mid level feature across the NE Gulf with deeper moisture across the area. The ECM indicates slightly lower moisture levels with generally southeast flow for the area around the low level Atlantic ridge well east of the area. Will taper rain chances gradually back to the scattered range by Friday from 40-50 percent. && .AVIATION...Shra/Tsra already moving across northern areas and will affect remainder of east coast sites through late afternoon. Temporary Cig/Vsby reductions as convection passes, along with isold +TSRA with brief LIFR and sfc winds G30-35kt. Convection expected to wind down interior sections by sunset...and by around 02Z near the coast. && .MARINE...Main concern to boaters through early this evening will be Offshore moving TSRA...with frequent lightning and isold sfc wind 30-35Kt possible. Outside of storms...winds S-SW 10 kt near shore and 10-15Kt offshore and seas 2 ft near shore/2-3 offshore. Weekend...S-SW winds will gradually back to more S-SE as ridge axis lifts back north. Flow near coast will pick up from the SE 10-15 kt Sat afternoon. Offshore moving storms expected again on Saturday. By Sunday...south flow 10kt or less Sunday morning becomes SE 10-15 knots in the afternoon. Seas mainly 2-3 feet, up to 4 feet well offshore late Sunday. Scattered showers and storms. Mon-Tue...Generally SE winds up to 10-15 knots with seas gradually building to 3-4 ft. Scattered showers and storms are expected across the Atlc through the period. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 71 90 73 / 70 40 50 30 MCO 90 72 91 74 / 70 30 50 30 MLB 87 72 89 74 / 60 50 60 30 VRB 86 72 89 74 / 60 50 50 40 LEE 89 73 92 74 / 70 20 50 30 SFB 90 72 91 73 / 70 30 50 30 ORL 90 73 91 74 / 70 30 50 30 FPR 87 71 89 73 / 60 50 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/MID TERM...Glitto AVIATION/RADAR/IMPACT WX....Cristaldi/Smith
Hazardous weather outlook, Jun 16, 10:55 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1055 AM EDT Fri Jun 16 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1055 AM EDT Fri Jun 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A moist and unstable air mass remains in place over central Florida, with numerous showers already having formed over western Florida late this morning. As this activity along and ahead of the west coast sea breeze moves northeast at around 10 MPH into the central and eastern peninsula, it will further increase in coverage as well as intensity becoming widespread as it interacts with showers and storms that are expected to form along local sea and lake breezes. The main storm hazards will be cloud to ground lightning strikes and torrential rainfall, especially within stronger storms. A few wind gusts to 30 or 40 MPH will also be possible. .FLOOD IMPACT... Some of today's storms will be able to produce torrential downpours of 2 to 3 inches in a 60 to 90 minute period. This will result in considerable water ponding on roadways and other poorly drained and low lying areas. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and thunderstorms will occur over land this afternoon, with the activity pushing northeast at 10 knots into the nearshore Atlantic waters. In addition to hazardous lightning strikes, there is a chance for wind gusts to around 35 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Moist conditions will remain in place into the middle of next week. Little, if any, interruption to the pattern of numerous afternoon showers and thunderstorms is expected. The highest coverage will shift to the western half of the peninsula early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Rainfall observers are requested to report measured rain amounts of three inches or greater to the National Weather Service in Melbourne. Bragaw/Cristaldi
In the hours before
Special weather statement, Jun 16, 2:27 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
227 PM EDT FRI JUN 16 2017
FLZ045-053-161930-
Osceola FL-Orange FL-
227 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Conway to Oak Ridge to West Lake Toho to near
Poinciana to near Lake Wales. Movement was east at 15 mph.
Wind gusts of 40 to 45 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Azalea Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2819 8152 2823 8148 2848 8147 2856 8133
2854 8103 2846 8107 2822 8109 2813 8120
2784 8123 2784 8126 2785 8127 2786 8130
2795 8134 2800 8142 2806 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 1826Z 271DEG 11KT 2850 8131 2848 8140 2824 8141 2814
8152 2796 8153
CristaldiSpecial weather statement, Jun 16, 3:16 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
316 PM EDT FRI JUN 16 2017
FLZ045>047-053-141-147-162045-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Coastal Volusia County FL-
316 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST VOLUSIA...EASTERN
SEMINOLE AND ORANGE...NORTHERN BREVARD...AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 445 PM EDT...
At 314 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edgewater to near Geneva to near
Narcoossee. Movement was east at 15 mph. Additional rapid developent
of strong storms is expected as the west and east coast sea breezes
collide over the Advisory area.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Titusville, Oviedo, Rockledge, New Smyrna Beach and Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Intracoatal Waterway, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2860 8054 2846 8050 2813 8076 2812 8121
2872 8117 2883 8111 2882 8107 2887 8109
2905 8099 2905 8087
TIME...MOT...LOC 1914Z 290DEG 12KT 2896 8095 2870 8109 2829 8118
CristaldiSpecial weather statement, Jun 16, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
405 PM EDT FRI JUN 16 2017
FLZ047-053-054-058-162100-
Southern Brevard County FL-Okeechobee FL-Osceola FL-Indian River FL-
405 PM EDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE...INDIAN RIVER...
SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 500 PM
EDT...
At 403 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Viera to
Okeechobee. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Melbourne, Rockledge, Sebastian, Cocoa Beach, Fort Drum, Yeehaw
Junction, and Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8079 2719 8084 2728 8100 2733 8105
2736 8103 2739 8112 2745 8115 2834 8086
2835 8060 2786 8044 2756 8056 2756 8068
2714 8069
TIME...MOT...LOC 2003Z 307DEG 18KT 2827 8079 2735 8090
Smith/UlrichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:27 PM EDT | Special Weather Statement | MLB | Orange | 63 min |
| Jun 16, 3:16 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 89 min |
| Jun 16, 3:20 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 16, 3:54 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 2 hr |
| Jun 16, 4:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 16, 4:41 PM EDT | Areal Flood Advisory | MLB | Brevard | 94 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 58 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.